Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 11, 2007, 5:11 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 5:11 AM CDT (10:11 UTC)
- Expired
- Aug 11, 2007, 6:15 AM CDT
- In force
- 64 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 45 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:00 AM CDT | TSTM WND DMG | Galesville, WI | TREES DOWN NEAR GALESVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 111011
SVRARX
WIC011-121-111115-
/O.NEW.KARX.SV.W.0097.070811T1011Z-070811T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
511 AM CDT SAT AUG 11 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 615 AM CDT
* AT 507 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING MONDOVI...TO 8 MILES NORTHEAST OF
ALMA TO 8 MILES SOUTH OF WABASHA...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONDOVI AND ALMA AROUND 510 AM...
PRAAG AND GILMANTON AROUND 515 AM...
BUFFALO AND LOOKOUT AROUND 520 AM...
HIGHWAY 88 AND COUNTY 0 AND THE BORST VALLEY AREA AROUND 525 AM...
STRUM AND WICKHAM VALLEY AROUND 530 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4408 9120 4409 9128 4404 9135 4400 9134
4399 9142 4405 9159 4419 9186 4439 9197
4459 9194 4459 9118 4410 9116
$$
MW4 follow-up statements
000
WWUS53 KARX 111024
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 AM CDT SAT AUG 11 2007
WIC011-121-111115-
/O.CON.KARX.SV.W.0097.000000T0000Z-070811T1115Z/
BUFFALO WI-TREMPEALEAU WI-
524 AM CDT SAT AUG 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...
AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ELEVA TO MONTANA TO
COCHRANE...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF MONDOVI TO
9 MILES NORTHWEST OF ARCADIA TO 10 MILES SOUTHEAST OF ALMA...MOVING
EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
INDEPENDENCE AND FOUNTAIN CITY AROUND 530 AM...
WHITEHALL AND ARCADIA AROUND 535 AM...
HIGHWAY 95 AND COUNTY D AND TAMARACK AROUND 540 AM...
BLAIR AND PERROT STATE PARK AROUND 545 AM...
TREMPEALEAU AND GALESVILLE AROUND 550 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4408 9120 4409 9128 4404 9135 4400 9134
4399 9142 4405 9159 4419 9186 4439 9197
4459 9194 4459 9118 4410 9116
$$
MW000
WWUS53 KARX 111045
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 AM CDT SAT AUG 11 2007
WIC011-121-111115-
/O.CON.KARX.SV.W.0097.000000T0000Z-070811T1115Z/
BUFFALO WI-TREMPEALEAU WI-
545 AM CDT SAT AUG 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR TREMPEALEAU AND BUFFALO COUNTIES...
AT 543 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PIGEON FALLS TO NORTH CREEK TO
MARSHLAND...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
WHITEHALL TO ARCADIA TO WINONA...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BLAIR AND PERROT STATE PARK AROUND 550 AM...
TREMPEALEAU AND IDUNA AROUND 555 AM...
GALESVILLE AND HEGG AROUND 600 AM...
THIMBLE PARK AROUND 605 AM...
PEACOCK HILL AROUND 615 AM...
LAT...LON 4408 9120 4409 9128 4404 9135 4400 9134
4399 9142 4405 9159 4419 9186 4439 9197
4459 9194 4459 9118 4410 9116
$$
MW000
WWUS53 KARX 111054
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 AM CDT SAT AUG 11 2007
WIC011-111104-
/O.CAN.KARX.SV.W.0097.000000T0000Z-070811T1115Z/
BUFFALO WI-
554 AM CDT SAT AUG 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR BUFFALO COUNTY IS CANCELLED...
LAT...LON 4408 9120 4409 9128 4404 9135 4400 9134
4399 9142 4404 9157 4410 9154 4417 9161
4424 9154 4456 9153 4459 9118 4410 9116
$$
WIC121-111115-
/O.CON.KARX.SV.W.0097.000000T0000Z-070811T1115Z/
TREMPEALEAU WI-
554 AM CDT SAT AUG 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR TREMPEALEAU COUNTY...
AT 552 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLAIR TO TREMPEALEAU...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTHEAST OF WHITEHALL TO 10 MILES EAST OF WINONA...MOVING
EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PEACOCK HILL AROUND 605 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4408 9120 4409 9128 4404 9135 4400 9134
4399 9142 4404 9157 4410 9154 4417 9161
4424 9154 4456 9153 4459 9118 4410 9116
$$
MW000
WWUS53 KARX 111107
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
607 AM CDT SAT AUG 11 2007
WIC121-111116-
/O.EXP.KARX.SV.W.0097.000000T0000Z-070811T1115Z/
TREMPEALEAU WI-
607 AM CDT SAT AUG 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR TREMPEALEAU COUNTY EXPIRES AT
615 AM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4408 9120 4409 9128 4404 9135 4400 9134
4399 9142 4404 9157 4410 9154 4417 9161
4424 9154 4456 9153 4459 9118 4410 9116
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:05 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 11, 3:05 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 305 AM CDT SAT AUG 11 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT SHOWERS AND THUNDERSTORM CHANCES TODAY THROUGH TONIGHT AND AGAIN MONDAY NIGHT WILL BE MAIN FOCUS OF CONCERN. OTHER CONCERN IS TEMPERATURES. DATA ANALYSIS EARLY THIS MORNING HAD HIGH PRESSURE CENTERED OVER THE GREAT LAKE REGION AS LOW PRESSURE AND A COLD FRONT WERE PUSHING EAST ACROSS THE DAKOTAS. UPPER MIDWEST RADAR MOSAIC WAS SHOWING SEVERAL THUNDERSTORM COMPLEXES EXTENDING FROM CENTRAL MN INTO CENTRAL NEBRASKA IN STRONG WARM AIR ADVECTION/MOISTURE TRANSPORT/LIFT...VIA 35-40KT 850MB JET PER WOODLAKE MN/SLATER IA PROFILERS...IN ADVANCE OF THE LOW AND COLD FRONT. OTHERWISE...THE WEATHER WAS QUITE ACROSS THE FORECAST AREA WITH TEMPERATURES RANGING FROM THE MIDDLE 60S TO AROUND 70 DEGREES. 11/00Z GFS AND NAM IN GENERALLY GOOD AGREEMENT ON OVERALL SYNOPTIC SETUP THROUGH THE PERIOD. THERE ARE HOWEVER DISTINCT DIFFERENCES IN THE PLACEMENT AND AMOUNT OF QPF GIVEN SIMILAR FORCING SIGNALS. DID NOT FAVOR EITHER MODELS QPF PLACEMENT AND GENERALLY PLACED BEST POPS BASED ON WHERE BEST FORCING WAS FOCUSED WITH INCOMING COLD FRONT TODAY/TONIGHT. FOR TODAY...11/00Z ARXWRF CORFIDI VECTOR AND MCS MAINTENANCE PROBABILITY ...WHICH SEEMS TO BE HANDLING CURRENT THUNDERSTORM COMPLEX ACROSS MN IDEALLY RIGHT NOW...SHOWS THE COMPLEX WILL LIKELY MAKE IT INTO WESTERN PERIPHERY OF THE FORECAST AREA THIS MORNING BEFORE MOISTURE TRANSPORT WANES. AM KIND OF CONCERNED WITH SEVERE THREAT...MAINLY WIND ACROSS THE NORTH AS 0-3KM SHEAR REMAINS HEALTHY. WILL BUMP POPS UP ACROSS THAT AREA BASED ON THIS AND CURRENT TRENDS. OTHERWISE...THE CONVECTION SHOULD BE ON A DIMINISHING TREND THROUGH THE REST OF THE MORNING...BUT SHOULD BE QUITE A BIT OF DEBRIS CLOUD LEFT OVER FROM THE DECAYING COMPLEX. AS THE SURFACE COLD FRONT MOVES CLOSER TO THE AREA THIS AFTERNOON...MODELS ARE INDICATING ATMOSPHERE WILL RECOVER FROM MORNING DEBRIS WITH GFS INDICATING SURFACE BASED CAPE INCREASING INTO THE 2000-2500J/KG RANGE. MODELED SOUNDINGS HOWEVER WHERE SHOWING A FAIRLY STRONG CAP TO OVERCOME. AS A RESULT...WILL HOLD ONTO CHANCE POPS FOR NOW THROUGH THE AFTERNOON HOURS. CONVECTIVE INHIBITION DECREASES AS THE CAP BREAKS THIS EVENING ALONG THE COLD FRONT. IT APPEARS THE BEST FOCUS OF MOISTURE TRANSPORT/CONVERGENCE IS ACROSS THE NORTH...SO WILL KEEP HIGHER POPS/QPF AMOUNTS FOCUSED UP THERE...TAPERING OFF TO THE SOUTH. THERE WILL BE A THREAT OF SEVERE WEATHER...MAINLY WINDS AGAIN...AS 0-3KM SHEAR REMAINS AROUND 45KT INTO THE EVENING HOURS. THE FRONT AND SHRA/THUNDERSTORM THREAT WILL BE PUSHED EAST OF THE AREA BY SUNDAY MORNING AS A STRONG AREA OF HIGH PRESSURE BUILDS IN FROM THE NORTHERN PLAINS. IT WILL STILL BE RATHER WARM WITH 850MB TEMPERATURES AROUND 20C...BUT DEW POINTS WILL BE QUITE A BIT LOWER GOING INTO THE AFTERNOON HOURS WITH GOOD SUBSIDENCE/MIXING. HAVE ADJUSTED DEW POINT GRIDS TO ACCOUNT FOR THIS DRYING. THE HIGH WILL REMAIN IN CONTROL THROUGH MONDAY AS IT SETTLES OVER THE GREAT LAKES REGION. THE HIGH BEGINS TO SLIP EAST MONDAY NIGHT AS ANOTHER AREA OF LOW PRESSURE AND COLD FRONT MAKES ITS WAY ACROSS THE NORTHERN PLAINS INTO WI. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE AREA. .LONG TERM...TUESDAY THROUGH FRIDAY 11/00Z ECMWF A BIT SLOWER WITH FRONTAL PASSAGE AND RIDGE BUILDING INTO THE AREA OF TUESDAY COMPARED TO THE GFS. WILL KEEP A SLIGHT CHANCE OF SHRA/TS IN THE GRIDS BASED FOR NOW. HIGH PRESSURE RIDGE APPEAR S TO GET SUPPRESSED SOUTH AND WEST AS NORTHWEST FLOW BECOMES DOMINANT ACROSS THE UPPER MIDWEST/GREAT LAKES REGION. THIS LOOKS TO GIVE THE AREA COOLER/MORE SEASONAL TEMPERATURES. GFS AND ECMWF CONTINUE TO SHOW WEAK IMPULSES IN THE NORTHWEST FLOW MOVING THROUGH THE CENTRAL PLAINS AND SOUTH OF US. SMALL SHRA/TS CHANCES ACROSS THE SOUTH IN THE GRIDS THROUGH WEDNESDAY NIGHT LOOKS REASONABLE BASED ON THIS. && .AVIATION... FIRST CONCERN IS WITH CONVECTION MOVING INTO THE TWIN CITIES. 08Z TWEB ROUTES 211/242 INCLUDING TSRA WITH G45KT. INDICATIONS ARE THAT THIS WILL CONTINUE MOVING MAINLY EAST...WEAKENING SLOWLY AS IT RUNS OUT OF THE BEST MOISTURE TRANSPORT AND INSTABILITY AXIS. DO EXPECT DECAYING MCS TO MOVE ACROSS WI...BUT THE BULK OF THE RAIN LOOKS LIKE IT WILL REMAIN NORTH OF TAF SITES AND ALL BUT THE NORTHERN MOST TWEB SEGMENTS. IN THE MEANTIME...LIGHT WINDS AND MOIST BOUNDARY LAYER ONCE AGAIN RESULTING IN FOG/MIST ACROSS MUCH OF WI...WITH SOME DENSE FOG IN THE WISCONSIN RIVER VALLEY. EXPECT THIS TO IMPROVE SHORTLY AFTER DAYBREAK. ONCE MCS MOVES THROUGH...EXPECT SCATTERED CUMULUS DEVELOPMENT...WITH LINGERING MID-LEVEL MOISTURE AND MID CLOUD. RENEWED CONVECTION LOOKS LIKE A GOOD BET AGAIN ACROSS PARTS OF EASTERN MN INTO WESTERN WI FOR THE LATE AFTERNOON AND EVENING. WILL ATTEMPT TO ADD SOME DEFINITION TO THE TAFS WITH THE 12Z ISSUANCE...AND TO THE 14Z TWEBS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DAS AVIATION..........MW
Hazardous weather outlook, Aug 10, 5:38 AM CDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 538 AM CDT FRI AUG 10 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-111100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 538 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT HEAT INDEX READINGS WILL BE IN THE 95 TO 100 DEGREE RANGE THIS AFTERNOON ACROSS THE AREA. OTHERWISE...A THUNDERSTORM COMPLEX IS EXPECTED TO FORM OVER WESTERN AND CENTRAL MINNESOTA THIS EVENING IN ADVANCE OF A LOW PRESSURE SYSTEM AND WARM FRONT ACROSS THE HIGH PLAINS. THE COMPLEX OF THUNDERSTORMS IS THEN EXPECTED TO TRACK SOUTHEASTWARD INTO THE AREA AFTER MIDNIGHT. THE THUNDERSTORMS ARE EXPECTED TO BE ON A DIMINISHING TREND AS THEY TRACK INTO A MORE STABLE AIRMASS IN PLACE ACROSS THE AREA. THEREFORE...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE IS EXPECTED TO TRACK FROM THE NORTHERN PLAINS INTO ONTARIO CANADA BY SATURDAY AFTERNOON. THIS WILL DRAG A COLD FRONT SOUTHEAST ACROSS THE AREA FOR A CHANCE OF THUNDERSTORMS THROUGH SATURDAY NIGHT. THERE IS A SLIGHT RISK THAT A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. IN ADDITION...AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE 95 TO 100 DEGREE RANGE SATURDAY AFTERNOON. A SERIES OF DISTURBANCES WILL PROVIDE A CHANCE OF THUNDERSTORMS AS THEY TRACK EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FROM SUNDAY THROUGH TUESDAY NIGHT. AT THIS TIME...IT IS STILL TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY. HOWEVER... SPOTTER ACTIVATION MAY BECOME NECESSARY SATURDAY AFTERNOON. STAY TUNED FOR FURTHER UPDATES. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.